Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    am i pregnat
    avatar
    Nightshade posted:
    just had my son . he is just now alittle over 2 months old. my postpartum was good didnt have any problems. and about a week ago i have been excperincing nausa, and dizzyness but its only at night time. i am on birth control but i have had unprotected sex several times. any one know what i should do or have any advice on what is going on. should i talk with my doctor or take a HPT first .....even my husband is wandering if im pregnat again he keeps asking me and i have no clue.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Nightshade (love your screen name!): While it is less likely that pregnancy is the cause of your symptoms it is always reasonable to rule that out with a pregnancy test. If the test is negative (which I would hope and expect given birth control pill use and only two months postpartum) then the search needs to be widened.

    Some POSSIBLE causes of night time nausea can include:

    1. Birth control pills (BCPs) taken at bedtime--If you take your pill in the evening try a small amount of food at the time of pill consumption. Usually BCP caused nausea will get better after a few months of use.

    2. Heartburn or gastric reflux--These symptoms tend to worsen at night, especially after attempting to lie down.

    3. Life stressors--Stress can have a variety of effects on the GI system ranging from diarrhea to nausea.

    4. Migraine headaches--Migraines can produce both nausea and dizziness. Some types (eg ocular migraines) may not have the typical headache type symptom.

    Bottom line, for the most "for sure" answer you should see your GYN or clinic. They can also do a reliable pregnancy test in the office. If the BCPs are a culprit a change in brand/formula can be helpful.

    Congrats on your new son. We hope that the nausea/dizziness is easily fixed--you have enough to do with a brand new baby.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.